MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22167
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: 1 x zso-7-7 of lot # c1559256 was returned to cirl for evaluation open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 11th april 2019.A kink was observed on the 5th porthole at the tapered end of the stent.A 0.0.35 inch wireguide would not pass the kink.Image review: n/a.Document review including ifu review: prior to distribution zso-7-7 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zso-7-7 of lot number c1559256 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1559256.It should be noted that the instructions for use (ifu0045-6) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ wire guide is used.As per additional information received a 0.025" wire guide was used.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
They tried to put the stent in the bile duct, but the stent could not pass through the stricture in the bile duct.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement' and "stent kinked/bent".No adverse effects to the patient have been reported as occurring.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8518305
Report Number3001845648-2019-00158
Device Sequence Number1515975
Product Code FGE
UDI-Device Identifier00827002221673
UDI-Public(01)00827002221673(17)211114(10)C1559256
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2021
Device Model NumberG22167
Device Catalogue NumberZSO-7-7
Device Lot NumberC1559256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/16/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2019
Initial Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight78